MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100; PIN, FIXATION, SMOOTH

ARTHREX, INC. IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100; PIN, FIXATION, SMOOTH
Model Number IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100
Health Effect - Clinical Code Injury (2348)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the k-wire was punctured through the package and injured the nurse.Due to this event, the device became unsterile.The surgery was successfully finished with a new device with the same part number.It was not necessary to switch the surgical technique or perform a second surgery.Surgery performed was a pip arthrodesis.Update 14-jul-2020: following update received: the wire has a protection cap which was perforated.The sterile package itself was intact and the devices inside of the package were sterile when opening the outer package.The nurse had a minor stab wound that bled a little.He could continue to work and has no additional complaints.
 
Additional Manufacturer Narrative
The reported event and packaging allegation cannot be confirmed upon investigation of the returned product.Visual evaluation identified no apparent malfunction relating to the drill pins.The kit was received without any of its original packaging, and therefore, the as-received condition of the device cannot be confirmed.Additionally, the picture provided by the customer cannot confirm the packaging allegation or the reported event, as no breach in the sterile barrier can be found.The root cause of the reported failure mode is undetermined.However, the most likely cause is improper handling of the device.

Brand Name
IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10332220
Report Number1220246-2020-01973
Device Sequence Number19770402
Product Code HTY
UDI-Device Identifier00888867032811
UDI-Public00888867032811
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberIMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100
Device Catalogue NumberAR-4152DS
Device Lot Number10396945
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date08/31/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;